MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD PTA F7 110 25X40; DILATOR, ESOPHAGEAL

CORDIS CORPORATION MAXI LD PTA F7 110 25X40; DILATOR, ESOPHAGEAL
Model Number 4162540L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: unk balloon catheter (non cordis).A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During an endovascular aneurysm repair (evar) case, a 7f 110cm 25mm x 40cm maxi ld percutaneous transluminal angioplasty (pta) dilatation catheter was used to inflate a graft but when pressure was applied it did not inflate.It was determined to be a rupture.Therefore, it was replaced with a new non-cordis balloon catheter and the procedure was completed.The balloon catheter was removed easily.There was no reported patient injury.The device was discarded in the hospital.The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped as per the instruction for use (ifu).The device prepped normally (i.E.Maintain negative pressure).The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The catheter was never in an acute bend.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.The plunger depressed into the syringe/indeflator when trying to inflate.The balloon inflated normally.The balloon did not maintain pressure during inflation.The shaft did not burst.Other additional procedural details were requested but were unknown.
 
Additional Manufacturer Narrative
Complaint conclusion: during an endovascular aneurysm repair (evar) case, a 7f 110cm x 25mm x 40cm maxi ld percutaneous transluminal angioplasty (pta) dilatation catheter was used to inflate a graft but when pressure was applied it did not inflate and was determined to be a rupture.Therefore, it was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure) per the instruction for use.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The catheter was never in an acute bend.There was no unusual force used at any time during the procedure.The plunger depressed into the syringe/indeflator when trying to inflate and the balloon inflated normally.The balloon did not maintain pressure during inflation.The shaft did not burst.The balloon catheter was removed easily and intact (in one piece) from the patient.Other additional procedural details were requested but were unknown.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82156670 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without the return of the product or films of the procedure it is difficult to draw a clinical conclusion between the device and the event.However, vessel characteristics, although unknown may have contributed to the reported event.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 110 25X40
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9786655
Report Number9616099-2020-03550
Device Sequence Number687779
Product Code KNQ
UDI-Device Identifier20705032002391
UDI-Public20705032002391
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number4162540L
Device Catalogue Number4162540L
Device Lot Number82156670
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1